MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN CLEANING CRYSTALS; CLEANSER, DENTURE, OVER THE COUNTER

ALIGN TECHNOLOGY, INC. INVISALIGN CLEANING CRYSTALS; CLEANSER, DENTURE, OVER THE COUNTER
Model Number 20127
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 03/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
The patient is currently reporting after putting the "cleaning crystals" product in a glass cup, after 15 minutes went to lift the glass to remove the retainer, the glass cup exploded, shattering into pieces and getting stuck in the hand, face and cheeks.The patient said has used the product already and the instructions for use were followed.The patient confirmed that the glass cup did not have any cracks or defects and was a regular drinking glass cup.No additional information is available at this time.
 
Additional Manufacturer Narrative
The current indications for use (ifu) contains the following: "aligner/retainer cleaning instructions - remove aligners/retainers and rinse under tap water.Place aligners/retainers into a cleaning container and fill with 100 ml warm water or to fill mark on tub.Add one packet of cleaning crystals.Gently shake/agitate for 20 seconds to dissolve and distribute crystals.Let stand for 15 minutes.Gently shake/agitate again for 20 seconds.Rinse aligners/retainers and container thoroughly with warm water." no conclusive evidence has been provided that supports or opposes whether the invisalign cleaning crystals caused or contributed to the product problem (e,g, defects/malfunctions) and the invisalign cleaning crystals were being used.Therefore, an mdr will be filed in the united states per 21 cfr 803.There is no conclusive evidence to confirm the date of the required tooth extraction, and the date (b3) is based on the timelines reported to align and compared to the patient information.

Brand Name
INVISALIGN CLEANING CRYSTALS
Common Device Name
CLEANSER, DENTURE, OVER THE COUNTER
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
janier duarte santana
2820 orchard parkway
san jose, CA 95134
MDR Report Key21767116
Report Number2953749-2025-00650
Device Sequence Number8692742
Product Code EFT
UDI-Device Identifier00816063021407
UDI-Public(01)00816063021407
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number20127
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2025
Initial Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age35 YR
Patient SexFemale